MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SET MENISCUS MENDER II DISPOSABLE; PASSER

SMITH & NEPHEW, INC. SET MENISCUS MENDER II DISPOSABLE; PASSER
Model Number 7209485
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy the meniscus mender set was broken when the package was opened.The procedure was completed using a smith and nephew back up device, however it is unknown if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).The reported device was returned to the designated complaint unit for independent evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device drawings found a stress relief collar is now attached at the connection between the shaft and the hub of the suture capture loop.This design change was implemented as a result of a corrective action initiated to address the reported issue.A visual inspection of the returned device found that it is not in its original packaging.The capture loop devices are broken at the hub.The shafts/snare are fractured from the hubs.The rest of the kit was not returned.The complaint was confirmed, and the root cause was associated with device design.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A corrective action for this failure mode is in place.

Brand Name
SET MENISCUS MENDER II DISPOSABLE
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16120779
Report Number1219602-2023-00038
Device Sequence Number20971900
Product Code HWQ
UDI-Device Identifier03596010468482
UDI-Public03596010468482
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K885311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2024
Device Model Number7209485
Device Catalogue Number7209485
Device Lot Number2044727
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer11/24/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale